Computing

, Volume 68, Issue 4, pp 375–386 | Cite as

A Dynamic Method for Weighted Linear Least Squares Problems

  • X.-Y. Wu
  • J.-L. Xia
  • F. Yang

Abstract

A new method for solving the weighted linear least squares problems with full rank is proposed. Based on the theory of Liapunov's stability, the method associates a dynamic system with a weighted linear least squares problem, whose solution we are interested in and integrates the former numerically by an A-stable numerical method. The numerical tests suggest that the new method is more than comparative with current conventional techniques based on the normal equations.

AMS Subject Classifications: 65F10, 65F20, 65F30. 
Keywords: Linear least squares, dynamic system, ill-conditioned problems, numerical methods. 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Wien 2002

Authors and Affiliations

  • X.-Y. Wu
    • 1
  • J.-L. Xia
    • 1
  • F. Yang
    • 1
  1. 1.Department of Mathematics State Key Laboratory for Novel Software Technology Nanjing University Nanjing, 210093 P.R. China e-mail: x.y.wu@nju.edu.cnCN

Personalised recommendations